Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 92, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 1994, 4:30 PM CDT for LeFlore County, Oklahoma. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Apr 11, 1994, 4:30 PM CDT (21:30 UTC)
- Expired
- Apr 11, 1994, 5:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County LeFlore County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 9.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 575 m²/s²
- 0-3 km storm-relative helicity
- 872 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 112130 SVRFSM OKC079-112230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 430 PM CDT MON APR 11 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL OKLAHOMA ...LE FLORE COUNTY AT 425 PM CDT WEATHER SERVICE RDAAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF TALIHINA IN SOUTHWEST LEFLORE COUNTY. MOVEMENT WAS NORTHEAST AT 35 TO 40 MPH. DIME-SIZE OR LARGER HAIL AND POSSIBLE DAMAGING WIND ARE LIKELY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:38 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 11, 3:38 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 0330 PM CDT MON APR 11 1994 BAND OF SHOWERS AND SOME SVR STORMS CONTINUING ACROSS ERN OK. LO NOW LOCATED TO THE SW OF TULSA WITH FRONT XTDG THRU LOW IN ERN OK. SFC SYSTEM HAS MOVED A LITTLE FASTER TO THE NORTH AND EAST THAN WHAT THE MODELS WERE PREDICTING AND AM XPTG FRONT TO EXIT THE STATE BY POSSIBLY AS SOON AS MIDNIGHT. SHOWERS AND STORMS WL BE LIKELY OVR ERN PORTIONS OF FA WITH THEM EXITING THE FAR EAST BY LATER TONIGHT. WATER VAPOR LOOP SHOWING UPPER LEVEL SYSTEM OVR WRN KS... WITH SYSTEM TRACKING TO THE NE. DRYER AIR AT THE MID AND UPPER LVLS WL WORK ITS WAY EWD INTO THE AREA THROUGH THE NIGHT. LOW CLOUDS MAY PERSIST HOWEVER ON TUESDAY IN NE OK AS MOISTURE WRAPS AROUND SFC LOW OVR IOWA AND STRONG 850 MB CAA DVLPS OVR AREA. TUL 45/54/46/74 4000 MLC 45/58/45/76 5000 BVO 45/53/42/72 7000 IDB 57/62/47/78 7000 ...16... .TUL...NONE.
In the hours before
Special weather statement, Apr 11, 11:06 AM CDT, 5 hours 24 minutes before
OKZ055-070-111700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1105 AM CDT MON APR 11 1994 ...SEVERE THUNDERSTORM WARNING IN EFFECT FOR NORTHERN OKMULGEE COUNTY... ...STRONG THUNDERSTORM MOVING ACROSS THE CITY OF TULSA... AT 1100 AM...RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF BEGGS. DIME SIZE HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED OVER NORTHERN OKMULGEE COUNTY AS THIS STORM MOVES NORTHEAST AT 35 MILES AN HOUR. A STRONG THUNDERSTORM WITH VERY HEAVY RAIN WAS MOVING ACROSS THE CITY OF TULSA. THE HEAVIEST RAIN AT 1100 AM WAS INDICATED OVER THE SOUTHEAST PART OF THE CITY NEAR BROKEN ARROW. SOME FLOODING OF ROADWAYS AND LOW LYING AREAS CAN BE EXPECTED AS THE VERY HEAVY RAIN MOVES ACROSS THE CITY. THIS STORM WAS MOVING NORTHEAST AT 35 MILES AN HOUR. ANOTHER STRONG THUNDERSTORM WAS OVER CENTRAL CHEROKEE COUNTY JUST WEST OF TAHLEQUAH. THIS STORM WILL PRODUCE SOME BRIEF GUSTY WINDS AND PEA SIZE HAIL IN TAHLEQUAH BETWEEN 11 AM AND 1130 AM. MOVEMENT WAS NORTHEAST AT 35 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR MOST OF EASTERN OKLAHOMA...
Special weather statement, Apr 11, 11:45 AM CDT, 4 hours 45 minutes before
OKZ055-071-111745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1144 AM CDT MON APR 11 1994 ...VERY HEAVY RAINS ACROSS PARTS OF NORTHEAST OKLAHOMA... NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINS... CONTINUE TO MOVE ACROSS NORTHEAST OKLAHOMA THIS MORNING. AT 1140 AM... THE NATIONAL WEATHER SERVICE RADAR IN TULSA SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS...EAST AND NORTH OF A LINE FROM PAWHUSKA TO TULSA TO CHECOTAH TO STILWELL. THE HEAVIEST RAINS WERE IN A 10 MILE WIDE BAND OF STRONG THUNDERSTORM WHICH EXTENDED FROM CHELSEA TO OKAY AT 1140 AM. MOVEMENT WAS NORTHEAST AT 45 MILES AN HOUR. THE HEAVY RAINS MAY CAUSE SOME BRIEF FLOODING PROBLEMS ACROSS PARTS OF NORTHEAST OKLAHOMA LATE THIS MORNING AND EARLY THIS AFTERNOON. THE COUNTIES MOST LIKELY TO EXPERIENCE HEAVY RAINS AND MINOR FLOODING ARE EASTERN MAYES...NORTHERN CHEROKEE...OTTAWA...DELAWARE...ADAIR AND SOUTHEAST CRAIG COUNTIES. THE CURRENT AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF EASTERN OKLAHOMA BY AROUND 100 PM...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN OKLAHOMA BY EARLY AFTERNOON. ...A FLASH FLOOD WATCH IS IN EFFECT FO.R MOST OF EAST CENTRAL AND NORTHEAST OKLAHOMA THIS AFTERNOON...
Special weather statement, Apr 11, 1:19 PM CDT, 3 hours 11 minutes before
OKC131-143-111915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 120 PM CDT MON APR 11 1994 ...STRONG THUNDERSTORM OVER TULSA... A STRENGTHENING THUNDERSTORM WAS OVER TULSA EARLY THIS AFTERNOON. AT 120 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA SHOWED THE STORM TO BE CENTERED JUST NORTHEAST OF DOWNTOWN TULSA. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. MOVEMENT WAS NORTHEAST AT 35 MILES AN HOUR.8 IF THIS STORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
Special weather statement, Apr 11, 1:42 PM CDT, 2 hours 48 minutes before
OKC035-105-131-111945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 143 PM CDT MON APR 11 1994 ...HEAVY DOWNPOURS IN PARTS OF NORTHEAST OKLAHOMA... AT 140 PM...A CLUSTER OF THUNDERSTORMS WAS EXITING THE TULSA METROPOLITAN AREA AND MOVING INTO NORTHERN ROGERS COUNTY. THESE STORMS WERE PRODUCING HEAVY DOWNPOURS AND MAY PRODUCE SMALL HAIL. EARLIER RAINFALL ACROSS NORTHERN ROGERS...SOUTHERN NOWATA...AND MOST OF CRAIG COUNTIES HAS SATURATED THE GROUND. ADDITIONAL HEAVY DOWNPOURS MAY CAUSE FLOODING. PEOPLE IN THOSE COUNTIES WHERE HEAVY RAINS HAD OCCURRED AND PEOPLE LIVING IN FLOOD PRONE AREAS SHOULD BE ALERT FOR POSSIBLE FLOODING IF THE CLUSTER OF THUNDERSTORMS MOVE INTO TvHE AREA.
Special weather statement, Apr 11, 1:45 PM CDT, 2 hours 45 minutes before
OKZ054>077-121200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT MON APR 11 1994 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR MUCH OF EASTERN OKLAHOMA... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR A LARGE PART OF EASTERN OKLAHOMA. THE AREA INCLUDES THAT PART OF EASTERN OKLAHOMA SOUTH AND EAST OF INTERSTATE 44. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF EASTERN OKLAHOMA...INCLUDING THOSE COUNTIES NORTH OF INTERSTATE 44. AT 1 PM...A STATIONARY FRONT EXTENDED FROM NORTHERN ARKANSAS ACROSS EASTERN OKLAHOMA TO NEAR SEMINOLE. A COLD FRONT EXTENDED SOUTHWARD TO NEAR ARDMORE. MOIST SOUTHERLY WINDS WILL CONTINUE TO PUSH UNSTABLE AIR NORTH OF THE STATIONARY FRONT...RESULTING IN STRONG...AND POSSIBLY SEVERE THUNDERSTORMS. FARTHER SOUTH...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT AND MOVE RAPIDLY NORTHEASTWARD. WARM TEMPERATURES AND HIGH HUMIDITIES EAST OF THE COLD FRONT...AND SOUTH OF THE STATIONARY FRONT...WILL PROVIDE SUFFICIENT CONDITIONS FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS IN THAT AREA. IN ADDITION...STRONG WINDS ALOFT WILL PROVIDE FAVORABLE CONDITIONS FOR POSSIBLE TORNADO DEVELOPMENT FROM A FEW OF THE STRONGEST THUNDERSTORMS. THE MAIN THREAT FOR SEVERE WEATHER NORTH OF INTERSTATE 44 WILL BE LARGE HAIL...ALTHOUGH DAMAGING WINDS WILL BE POSSIBLE. SOUTH OF INTERSTATE 44...LARGE HAIL AND DAMAGING WINDS WILL ALSO BE POSSIBLE. HOWEVER...CONDITIONS WILL ALSO BE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES FROM THE STRONGEST THUNDERSTORMS...DUE TO STRONG WINDS ALOFT. IF SPOTTERS HAVE NOT ALREADY BEEN ACTIVATED...THEY SHOULD CLOSELY MONITOR WEATHER CONDITIONS FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EARLY TONIGHT.
Special weather statement, Apr 11, 3:02 PM CDT, 1 hour 28 minutes before
OKC035-105-113-131-143-112100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 303 PM CDT MON APR 11 1994 ...THUNDERSTORM CLUSTER MOVING TOWARDS KANSAS BORDER... AT 258 PM...A CLUSTER OF STRONG THUNDERSTORMS CONTINUE OVER PARTS OF NORTHEAST OKLAHOMA. THE STRONGEST STORM WAS INDICATED IN NORTHERN CRAIG COUNTY MOVING NORTHEAST AROUND 40 MPH. THIS STORM WILL PRODUCE HEAVY DOWNPOURS AND POSSIBLY SMALL HAIL. SO FAR...NO REPORTS HAVE BEEN RECEIVED OF LARGE HAIL FROM THIS STORM CLUSTER. THE STORM HAS WEAKENED SLIGHTLY DURING THE PAST 15 MINUTES. OTHER LESS INTENSE THUNDERSTORMS CONTINUE OVER PARTS OF NORTHEAST OKLAHOMA. SOME OF THESE STORMS WILL TRACK OVER AREAS WHICH HAVER ALREADY RECEIVED HEAVY RAINFALL AND WHERE THE GROUND IS SATURATED. FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF OSAGE..TULSA...ROGERS...NOWATA AND CRAIG COUNTIES.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Apr 10, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 50 min |
| Apr 10, 8:18 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 42 min |
| Apr 10, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 43 min |
| Apr 10, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Apr 11, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 39 min |
| Apr 11, 12:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Apr 11, 3:04 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 5 hr |
| Apr 11, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 67 min |
| Apr 11, 10:48 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 40 min |
| Apr 11, 11:57 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 33 min |
| Apr 11, 2:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 51 min |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Rogers | 4 hr |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Osage, Tulsa | 4 hr |
| Apr 11, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 12 min |
| Apr 11, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 49 min |
| Apr 11, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 36 min |
| Apr 11, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 34 min |
| Apr 11, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 38 min |
| Apr 11, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.